Please tell me this isn’t mania…

Gog here!

Anon is feeling…odd. So odd in fact that we just gave her half a Valium to try calm her and help her feel closer to what counts as ‘normal’ for her.

Firstly: the NHS still hasn’t tried to ring us back concerning getting Anon further help. They tried to call us just once, on Tuesday, and we can’t call them back – when you try the number an automatic message says this number can’t be called, but don’t worry because “we will call you back very soon”. Four days and counting!

Secondly these past few days we have noticed Anon’s mood is changing – we’re not sure if she’s going manic. If she is going manic, this will be the first time she has been manic in a long, long time!

Before Anon started experiencing psychosis every day she was only psychotic during manic episodes. It’s only over the past 18 months that Anon has begun experiencing psychotic symptoms outside of mania, and we didn’t really realise until this summer how bad it had gotten. Now she suffers psychosis many, many times a day. Why? That isn’t Bipolar!

We’re concerned that, if she is going manic, will her psychosis get even worse because that’s when she used to experience it?

Also, what should we be doing?

The last two GPs we dealt with at our local surgery were absolutely horrendous, and Anon’s  good GP isn’t available for another three weeks. Where else do we turn?

If Anon is going manic, does this mean she still has Bipolar? If she does, why does she experience psychotic symptoms every day outside any clear mood episode?

Anon just had a Valium to see if it would help calm her down, but the number of Valiums the GP gave us won’t last long at all – we were already supposed to have used them all! What can we use after that to help ease her symptoms?!

Anon wants to go back on Abilify, as we still have some lying about and she is sick to death of her mental health. I’m not against the idea and even Anon’s dad told her she should try a small dose of Abilify because the NHS aren’t trying to help her at all.

I just don’t want her to have to deal with the akathisia. Not only did it suck but Anon hated that.

Advertisements

6 thoughts on “Please tell me this isn’t mania…

  1. Pingback: Advice to mental health professionals | Bipolar-and-Us

  2. I’m on abilify, it is the first mood stabilizer to work for me but the akathisia drives me nuts. It’s better now that I’m taking a beta blocker for it. I know this comment is late, but plz let me know how she is doing.

    Liked by 1 person

    • We gave her some abilify at that time, and it helped ease her mood up a little in some ways. I don’t know how you can cope with akathisia…Anon literally could not sit still, from the minute she woke up to the minute she went to sleep, and she couldn’t eat with a knife and fork, read a book or anything…I can’t imagine living like that 😦

      When she was on abilify they did try her on procyclidine to stop the akathisia, but it didn’t do anything and they wouldn’t try any others with her – they seemed to say if one didn’t work none would, which is BS.

      Anon is still struggling greatly…her mood is worse than ever, as is her psychosis. We’re managing, because we always do even if it’s by the skin of our teeth ha ha, but it’s tough.

      Thank you for asking about us. Can I ask what beta blocker you are on?

      (also sorry for this late reply, we have had a stressful few days as we thought our puppy had broken her leg – after lots of time at the vet it is a torn ligament, but 6 weeks crate rest still, ugh!)

      Like

      • Hi I’m sorry to hear that you are struggling. I’m on bislo, its a generic of some beta-blocker but im also on akineton. anything to make the abilify work, I’m so tired of having to change meds all the time.
        I really feel for anon, I haven’t experienced psychosis, but some of my closest friends have, it is horrible!

        Liked by 1 person

      • Thanks 🙂 We’re glad abilify is sort of working for you, do you still get akathisia even alongside the beta blockers? I can appreciate the frustration of having to try so many meds, it’s exhausting…I hope abilify works for you and any side effects diminish soon!

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s